Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 8, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Dec 2, 2009, 10:14 PM EST for Pender County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2009, 10:14 PM EST (03:14 UTC)
- Expired
- Dec 2, 2009, 10:45 PM EST
- In force
- 31 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 72 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 10:15 PM EST | TSTM WND GST 60 | 5 Ne Currie, NC | NEAR INTERSECTION OF FULLERTOWN ROAD AND STONEHOUSE ROAD, SOUTHEAST OF WARDS CORNER IN PENDER COUNTY. WIND GUST OBSERVED OF 60 TO 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 6:59 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KILM 030314
TORILM
NCC141-030345-
/O.NEW.KILM.TO.W.0008.091203T0314Z-091203T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1014 PM EST WED DEC 2 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1045 PM EST
* AT 1013 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR THE
BOROUGH...OR ABOUT 14 MILES NORTHWEST OF WRIGHTSBORO...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MALPASS CORNER BY 1020 PM...
ASHTON BY 1025 PM...
BURGAW BY 1030 PM...
MURRAY TOWN BY 1035 PM...
WHITE STOCKING BY 1040 PM...
MAPLE HILL BY 1045 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET UNDER A TABLE OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON
THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH
AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS
STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7805 3436 7813 3436 7817 3441 7824
3446 7817 3448 7820 3472 7796 3471 7787
3472 7770 3470 7767 3467 7766
TIME...MOT...LOC 0314Z 222DEG 39KT 3443 7810
$$
BACON2 follow-up statements
000
WWUS52 KILM 030325
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EST WED DEC 2 2009
NCC141-030345-
/O.CON.KILM.TO.W.0008.000000T0000Z-091203T0345Z/
PENDER NC-
1025 PM EST WED DEC 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EST FOR WESTERN
PENDER COUNTY...
AT 1023 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MALPASS CORNER...
OR 15 MILES NORTHWEST OF WRIGHTSBORO...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ST. HELENA BY 1030 PM EST...
BURGAW BY 1035 PM EST...
VAN EDEN BY 1040 PM EST...
WILLARD BY 1045 PM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7817 3460 7808 3472 7796 3471 7787
3472 7778 3468 7772 3444 7793 3439 7799
TIME...MOT...LOC 0325Z 214DEG 33KT 3450 7802
$$
BACON000
WWUS52 KILM 030344
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1044 PM EST WED DEC 2 2009
NCC141-030354-
/O.EXP.KILM.TO.W.0008.000000T0000Z-091203T0345Z/
PENDER NC-
1044 PM EST WED DEC 2 2009
...THE TORNADO WARNING FOR WESTERN PENDER COUNTY WILL EXPIRE AT 1045
PM EST...
AT 1044 PM EST...THE THUNDERSTORM PRODUCING THE POSSIBLE TORNADO
WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE TORNADO WARNING
WAS ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST THURSDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3448 7817 3460 7808 3472 7796 3471 7787
3472 7778 3468 7772 3444 7793 3439 7799
TIME...MOT...LOC 0344Z 214DEG 33KT 3465 7790
$$
BACONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Dec 2, 9:35 PM EST, 39 minutes earlier.
Area forecast discussion, Dec 2, 9:35 PM EST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 935 PM EST WED DEC 2 2009 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL BRING RAIN...WIND...LARGE WAVES OFFSHORE...AND SEVERE WEATHER TO THE CAROLINAS TONIGHT. HIGH PRESSURE WILL BUILD IN THURSDAY AND FRIDAY BRINGING COLDER AIR. AN UPPER LEVEL DISTURBANCE WILL BRING RAIN CHANCES LATE FRIDAY NIGHT INTO SATURDAY. CHILLY HIGH PRESSURE WILL RETURN SUNDAY THROUGH TUESDAY. && .UPDATE... AS OF 930 PM...RAINFALL ESTIMATES FROM THE DOPPLER RADAR ARE RUNNING 30-40% TOO LOW WHEN COMPARED TO GAUGE REPORTS FROM ASOS AND MESONET RAIN GAUGES. WHEN APPLYING THE APPROPRIATE CORRECTIONS THERE IS THE POTENTIAL FOR FLOODING TO OCCUR IN THE NEXT FEW HOURS ALONG THE COASTAL CAROLINAS WHERE TRAINING HEAVY SHOWERS AND THUNDERSTORMS ARE OCCURRING. THIS HAPPENS TO BE WHERE THE HEAVIEST RAIN FELL THIS MORNING AHEAD OF THE WARM FRONT. THE WATCH RUNS THROUGH 2 AM. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 9 PM WEDNESDAY...SURFACE ANALYSIS AT 9 PM INDICATES POWERFUL LOW PRESSURE OVER KENTUCKY. A TRAILING COLD FRONT EXTENDS SOUTH THROUGH SOUTH CAROLINA. A MESOLOW OVER EAST-CENTRAL SOUTH CAROLINA HAS BACKED THE LOW-LEVEL WINDS ACROSS MUCH OF THE NORTHEASTERN PART OF SC AND SOUTHEASTERN NC. HELICITY VALUES ARE OVER 400 M2/SS WITH VIRTUALLY ALL LOW-LEVEL SHEAR PARAMETERS OFF THE HIGH END OF THE SCALE. THE LIMITED INGREDIENT IS INSTABILITY. TEMPERATURES ALONG THE COAST HAVE WARMED INTO THE LOWER 70S WITH UPPER 60S COVERING AREAS MORE THAN 30-40 MILES FROM THE COAST. DEWPOINTS ARE RUNNING IN THE MID 60S IN MOST PLACES. THIS IS SUFFICIENT TO PRODUCE SMALL POSITIVE CAPE VALUES ON THE ORDER OF 250-500 J/KG...ESPECIALLY NEAR THE COAST WHERE TEMPERATURES ARE WARMEST. SHOWERS AND EMBEDDED THUNDERSTORMS HAVE SHOWN SHALLOW ROTATIONAL SIGNATURES WHICH COULD RESULT IN TORNADOES/WATERSPOUTS ANYTIME IN THE NEXT SEVERAL HOURS. A TORNADO WATCH REMAINS IN EFFECT THROUGH 4 AM. MOST GUIDANCE AND LINEAR INTERPOLATION INDICATES THE PERIOD BETWEEN NOW AND MIDNIGHT IS THE CRITICAL TIME FOR SEVERE WEATHER ACROSS OUR AREA. THE SQUALL LINE AND ANY DISCRETE SUPERCELLS OUT AHEAD OF THE LINE SHOULD BE EAST OF CAPE FEAR AFTER MIDNIGHT WITH DRYING CONDITIONS BUILDING IN FROM THE WEST. TEMPERATURES WILL HOLD STEADY IN THE 60S INLAND AND AROUND 70 AT THE COAST UNTIL AFTER THE SQUALL LINE MOVES THROUGH...THEN WILL FALL THROUGH DAYBREAK. LOWS SHOULD REACH 60-62 AT THE COAST WITH MID 50S INLAND...LITTLE CHANGED FROM PREVIOUS FORECASTS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... AS OF 3 PM WEDNESDAY...ONE COLD FRONT WILL BE OFFSHORE AT START OF PERIOD WITH ANOTHER EXPECTED TO MOVE THROUGH THU NIGHT. SHOWERS AND THUNDERSTORMS WILL BE OFFSHORE AND MOVING AWAY AT START OF THE PERIOD. DEEP MOISTURE WILL BE SHUNTED OFFSHORE AND GIVEN DRIER WESTERLY FLOW...WE EXPECT SECONDARY COLD FRONT TO COME THROUGH DRY. INCOMING AIRMASS WILL BE MUCH MORE SEASONABLE. DRY WEATHER MAY BE SHORT-LIVED...ESPECIALLY ALONG THE COAST...AS AN ELONGATED COASTAL TROUGH DEVELOPS OFFSHORE. STILL CONSIDERABLE UNCERTAINTY AS TO WHETHER LOW PRESSURE IS ABLE TO CLOSE OFF LATE FRI NIGHT AND HOW CLOSE TO THE COAST IT DEVELOPS. HIGHEST RISK FOR RAIN WILL BE ALONG THE COAST. COOLEST NIGHT THIS PERIOD WILL BE THU NIGHT. THICKENING CLOUDS FRI NIGHT SHOULD ALLOW FALLING TEMPS TO STABILIZE AROUND MIDNIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 3 PM WEDNESDAY...CONTINUED MARGINAL CONFIDENCE ON THE TRACK OF THE LOW OFF THE COAST SATURDAY. BOTH THE GFS AND ECMWF ARE SIMILAR IN THE TRACK OFFSHORE SATURDAY WITH THE AVERAGE LOW LOCATION AROUND 76 WEST. BOTH MODELS SHOW PRECIPITATION ALONG THE COAST ON SATURDAY SO WILL CONTINUE WITH LIKELY POPS SATURDAY AND CHANCE SATURDAY NIGHT. ANOTHER CHANCE FOR PRECIPITATION EXIST AS THE MODELS SHOW A COASTAL TROUGH DEVELOPING AS THE HIGH PRESSURE SLIDES TO THE NORTH AND EAST OF THE COASTAL WATERS ON TUESDAY INTO WEDNESDAY. THEREFORE...WILL PUT IN CHANCE OF RAIN. FOR LOW TEMPERATURES WILL SEE THE PERIOD BEGIN WITH THE LOWS IN THE LOWER 30S TO MID 30S AS THE COOL HIGH PRESSURE BUILDS INTO THE REGION. BY TUESDAY NIGHT THE AIR MASS WILL MODERATE AND LOWS ARE EXPECTED TO BE AROUND 40. MAXIMUM TEMPERATURES WILL RANGE FROM MID 40S TO THE LOWER 50S ON SATURDAY AND WARM INTO THE 60S BY WEDNESDAY. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... LOW PRESSURE OVER NORTHERN KENTUCKY WILL PULL OUT TO THE NORTHEAST AND THE ASSOCIATED FRONT WILL SWEEP THROUGH OUR AREA BY 05Z. TAF TERMINALS WILL SEE UNSETTLED...EVEN SOME SEVERE WEATHER OVER THE NEXT FIVE HOURS. WE ARE IN A FAVORABLE AREA FOR SEVERE WEATHER. A TORNADO WATCH HAS BEEN ISSUED FOR THE TAF TERMINAL AREA. A SQUALL LINE IS FORMING JUST WEST OF FLO. EXPECT SHOWERS AND THUNDERSTORMS...SOME SEVERE...OVER THE NEXT SEVERAL HOURS. IFR IN THUNDERSTORMS...OTHERWISE MVFR IN SHOWERS AND FOG. AFTER 05Z THE FRONT AND STORMS WILL BE DOWNSTREAM OR PAST ALL TAF SITES FOR IMPROVING CONDITIONS. VFR BY 11Z FOR ALL SITES. WIND BREEZY FROM THE SOUTH AT 10 TO 24 KNOTS AHEAD OF THE FRONT. AND TURNING SOUTHWESTERLY 10 TO 20 KNOTS AFTER 05Z. EXTENDED OUTLOOK...VFR THROUGH FRIDAY AND IFR CONDITIONS BACK IN THE AREA FOR SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 9 PM WEDNESDAY...POWERFUL LOW PRESSURE IS CENTERED OVER KENTUCKY THIS EVENING...MOVING NORTH INTO OHIO AFTER MIDNIGHT. THE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE WELL OFFSHORE IS RESULTING STRONG SOUTHERLY WINDS AND THE ADVECTION OF A TROPICAL AIRMASS INTO OUR AREA. A COLD FRONT ACCOMPANIED BY A SQUALL LINE EXTENDS ACROSS EASTERN SOUTH CAROLINA AND SHOULD PUSH OUT INTO THE COASTAL WATERS LATER THIS EVENING. RADAR HAS INDICATED CIRCULATING T-STORMS PERIODICALLY IN THIS LINE...AND THE POTENTIAL FOR WATERSPOUTS AND EXTREME WIND GUSTS EXISTS THROUGH THE EVENING FOR THE SOUTH CAROLINA COASTAL WATERS...AND THROUGH 1-2 AM FOR THE NORTH CAROLINA WATERS. WIND SPEEDS HAVE SO FAR TOPPED OUT BELOW GALE FORCE...MAINLY IN THE 22-27 KNOT RANGE...BUT WITH THE INCOMING THUNDERSTORMS GALE FORCE GUSTS ARE CERTAINLY EXPECTED. WE WILL KEEP THE GALE WARNING IN PLACE AS PREVIOUSLY ADVERTISED. WITH THE WEAKER WIND SPEEDS SEAS ARE RUNNING ABOUT 1 FT BELOW EARLIER FORECASTS. ANY ADJUSTMENTS ARE MINOR. THE BIG STORY IS CONDITIONS REMAIN HAZARDOUS OVER THE COASTAL WATERS AND MARINERS OPERATING ANYTHING SMALLER THAN A CARGO SHIP MAY NEED TO RETHINK PLANS OF HEADING OUT TONIGHT. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS SHOULD LINGER INTO THURSDAY MORNING...BUT THE TREND WILL BE DECIDEDLY LOWER FOR BOTH WINDS AND SEAS THROUGH THU NIGHT. WINDS WILL BE FROM THE WSW THU...SHIFTING TO THE NW AND THEN N WITH THE PASSAGE OF A COLD FRONT THU NIGHT. NNE TO NE WINDS ARE EXPECTED ON FRI ALONG WITH A MODEST NORTHERLY SURGE. AN AREA OF LOW PRESSURE WILL MOVE UP THE SOUTHEAST COAST FRI NIGHT AND SAT. WINDS AND SEAS WILL BEGIN TRENDING HIGHER FRI AND THIS TREND WILL CONTINUE INTO FRI NIGHT. SHOULD SMALL CRAFT ADVISORY CONDITIONS REDEVELOP...IT WOULD BE VERY LATE FRI NIGHT OR ON SAT. LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 3 PM WEDNESDAY...SATURDAY WILL BEGIN WITH LOW PRESSURE POSSIBLY DEVELOPING OFF THE COAST. HOW FAR AND STRONG IS STILL UP FOR DEBATE BUT THE GFS AND ECMWF ARE IN SIMILAR AGREEMENT. WINDS WILL BE NORTHERLY BUT WITH PRESSURE GRADIENT INCREASING THE WINDS WILL INCREASE TO 20 TO 25 KNOTS REMAIN AT ADVISORY LEVELS THROUGH AT LEAST SATURDAY NIGHT. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE WATERS SUNDAY AND MONDAY AS WINDS AND SEAS ARE EXPECT TO RELAX TO 2 TO 4 FEET AND 10 TO 15 KNOTS BY MONDAY. && .TIDES/COASTAL FLOODING... HIGHEST OF THE TWO HIGH TIDES ON THU WILL OCCUR BETWEEN 7 AND 8A. GIVEN PROXIMITY TO FULL MOON...PREDICTED TIDES WILL BE ELEVATED. WE MAY BE CLOSE TO MINOR COASTAL FLOOD THRESHOLDS. MITIGATING FACTORS WILL BE OFFSHORE WINDS AND LACK OF RAINFALL. CONFIDENCE TOO LOW TO ISSUE A COASTAL FLOOD ADVISORY...GIVEN EVEN WITH A STRONG ONSHORE FLOW AND HEAVY RAIN...WE BARELY OR JUST FELL SHORT OF THRESHOLD THIS MORNING. HOWEVER...AND AS ALWAYS...WE WILL MONITOR TRENDS AND LATER FORECASTS MAY DETERMINE A SHORT-LIVED COASTAL FLOOD ADVISORY IS WARRANTED FOR THU MORNING. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...FLOOD WATCH UNTIL 2 AM EST THURSDAY FOR SCZ034-046. NC...FLOOD WATCH UNTIL 2 AM EST THURSDAY FOR NCZ096-097-099>101. MARINE...GALE WARNING UNTIL 7 AM EST THURSDAY FOR AMZ250-252-254-256. && NEAR TERM...TRA SHORT TERM...RJD LONG TERM...DRH AVIATION...MDC
Hazardous weather outlook, Dec 2, 9:36 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 936 PM EST WED DEC 2 2009 AMZ250-252-254-256-031300- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 936 PM EST WED DEC 2 2009 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... ...TORNADO WATCH 791 IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ097-100-101-SCZ034-046-031300- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 936 PM EST WED DEC 2 2009 ...TORNADO WATCH 791 IN EFFECT UNTIL 4 AM EST THURSDAY... ...FLOOD WATCH IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLOOD WATCH. A TORNADO WATCH IS IN EFFECT UNTIL 4 AM THURSDAY MORNING...AND A FLOOD WATCH IS IN EFFECT THROUGH 2 AM. DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE IN THUNDERSTORMS TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. THIS AMOUNT OF RAIN MAY PRODUCE SIGNIFICANT PONDING IN LOW-LYING AND POOR DRAINAGE AREAS. SURF CONDITIONS WILL BE ROUGH WITH LARGE BREAKING WAVES EXPECTED. MINOR BEACH EROSION IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIVERS WILL BE ON THE RISE THROUGH THE WEEKEND. SOME RIVERS MAY EXCEED BANKFULL. OCEAN TIDES WILL BE ABOVE NORMAL AND WILL BE CLOSE TO MINOR COASTAL FLOOD THRESHOLDS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ087-SCZ017-023-024-032-033-039-031300- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 936 PM EST WED DEC 2 2009 ...TORNADO WATCH 791 IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A TORNADO WATCH IS IN EFFECT UNTIL 4 AM THURSDAY MORNING. DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE IN THUNDERSTORMS TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. THIS AMOUNT OF RAIN MAY PRODUCE SIGNIFICANT PONDING IN LOW-LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ096-099-031300- BLADEN-COLUMBUS- 936 PM EST WED DEC 2 2009 ...TORNADO WATCH 791 IN EFFECT UNTIL 4 AM EST THURSDAY... ...FLOOD WATCH IN EFFECT UNTIL 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLOOD WATCH. A TORNADO WATCH IS IN EFFECT UNTIL 4 AM THURSDAY MORNING...AND A FLOOD WATCH IS IN EFFECT UNTIL 2 AM. DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE IN THUNDERSTORMS TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. THIS AMOUNT OF RAIN MAY PRODUCE SIGNIFICANT PONDING IN LOW-LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. 9
In the hours before
Special weather statement, Dec 2, 8:08 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 808 PM EST WED DEC 2 2009 NCZ096-097-099-030200- COLUMBUS-BLADEN-PENDER- 808 PM EST WED DEC 2 2009 ...STRONG THUNDERSTORMS OVER EASTERN BLADEN AND COLUMBUS COUNTIES... AT 807 PM EST...A LINE OF STRONG THUNDERSTORMS WAS...4 MILES EAST OF LAKE WACCAMAW...OR 15 MILES EAST OF WHITEVILLE...MOVING NORTH AT 25 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF GUSTY WINDS UP TO 50 MPH. COMMUNITIES IN THE PATH OF THESE STORMS ARE CARVERS...COUNCIL... FREEMAN...KELLY...LAGOON...LAKE WACCAMAW...ROWAN...BOLTON AND EAST ARCADIA. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. MBB
Special weather statement, Dec 2, 8:16 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 816 PM EST WED DEC 2 2009 SCZ033-034-039-046-030230- MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...MARION...CONWAY...MYRTLE BEACH... KINGSTREE...GEORGETOWN 816 PM EST WED DEC 2 2009 ...STRONG THUNDERSTORMS PRODUCING GUSTY WINDS OVER NORTHEAST SOUTH CAROLINA... THROUGH 930 PM...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS...EXTENDING FROM NEAR RAINS TO BRITTON NECK TO GEORGETOWN...WILL MOVE NORTHEAST TOWARD GARDEN CITY...MYRTLE BEACH...LORIS...AND NICHOLS. WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS. ANOTHER STRONG STORM NEAR TRIO WILL MOVE TOWARD ANDREWS AND HEMINGWAY...ALSO PRODUCING GUSTY WINDS IN EXCESS OF 45 MPH. RAS
Local storm report, Dec 2, 8:26 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
826 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 2 ENE DOVESVILLE 34.41N 79.86W
12/02/2009 M47.00 MPH DARLINGTON SC PUBLIC
47 MPH WIND GUST MEASURED BY SENSOR. FOLDING CHAIRS BLOWN
OFF OF PORCH AND TREE LIMBS DOWN.
&&
WEISSSpecial weather statement, Dec 2, 8:39 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 839 PM EST WED DEC 2 2009 NCZ087-096-099-SCZ024-034-030245- COLUMBUS-BLADEN-ROBESON-DILLON-HORRY- 839 PM EST WED DEC 2 2009 ...A STRONG THUNDERSTORM OVER FAIR BLUFF RACING NORTHEAST... AT 838 PM EST...A STRONG THUNDERSTORM WAS...3 MILES SOUTHEAST OF LAKE VIEW...OR 11 MILES NORTHEAST OF MULLINS...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS OF 50 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN... LUMBERTON...ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE... BLADENBORO...BOARDMAN...DUART...EMERSON...EVERGREEN AND FAIR BLUFF. A TORNADO WATCH IS IN EFFECT UNTIL 400 AM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. MBB
Special weather statement, Dec 2, 9:51 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 951 PM EST WED DEC 2 2009 NCZ096-097-099>101-030345- COLUMBUS-BLADEN-PENDER-NEW HANOVER-BRUNSWICK- 951 PM EST WED DEC 2 2009 ...A STRONG THUNDERSTORM OVER EASTERN COLUMBUS COUNTY... AT 950 PM EST...A STRONG THUNDERSTORM WAS...5 MILES NORTH OF MAKATOKA...OR 19 MILES SOUTHEAST OF WHITEVILLE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS OF 50 MPH AND FREQUENT DANGEROUS LIGHTNING. VERY HEAVY RAINFALL IS ALSO EXPECTED. COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...BATARORA... BURGAW...CASTLE HAYNE...CURRIE...DELCO...FREEMAN...KELLY...LONG CREEK...MAKATOKA...MALPASS CORNER AND MONTAGUE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. MBB
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 9:16 PM EST | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 33 min |
| Dec 2, 9:31 PM EST | Flood Watch | ILM | Bladen, Columbus | 3 hr |
| Dec 2, 9:58 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 47 min |
| Dec 2, 10:00 PM EST | Severe Thunderstorm Warning | ILM | Brunswick | 30 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.